It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-27-2004, 04:06 PM   #1
Member
 
Join Date: Jan 2004
Posts: 68
PrimalSympathy HB User
Red face Effexor and Lamictal...I need some advice...Feeling down...help!

I am currently taking 300 mg of Effexor and 200 of Lamictal (also trazadone 100 mg) for Depression and Insomnia. I feel like my mind is completely dulled. My sex drive is dimished. For years I have been waking up in a cold sweat in the middle of the night, literally sweat pouring off of me. After one of these episodes, I am literally drained of all energy the next day. I do not know if these medications are even helping. After a year, I still have the same symptoms. I have had a suicide attempt. The lamictal has been introduced to me about 2 months ago. I do not know if I decide to quit some medication, if I will get worse, but I can not go to school with my mind being as it is now. I used to read fervently, but no longer have the concentration. Pretty much all I can do is stare at the tv, and I find myself staring off into space frequently. I am 20 years old, started symptoms of depression at age 13, bulimia followed, intense insomnia, symptoms of Bi Polar 2, Severe depression, suicidal thoughts. I am no longer suicidal but am trying to live day to day while being sedated and exhausted. If anyone can help, I would really appreciate it.
Angela

 
Old 03-28-2004, 09:04 AM   #2
Senior Member
(female)
 
Join Date: Mar 2004
Posts: 167
Foxbluff HB User
Re: Effexor and Lamictal...I need some advice...Feeling down...help!

Quote:
Originally Posted by PrimalSympathy
I am no longer suicidal but am trying to live day to day while being sedated and exhausted. If anyone can help, I would really appreciate it.
Angela
Angela, I saw your post here yesterday and kept hoping that somebody that could better relate to your symptoms and knew more abt the particular drugs that you're on would respond. I feel helpless as to what to suggest. (At least by replying, it'll put your post back up to the top of the brd.;-)

The only real suggestion I can give you is to printout your post and take it to your doc. Good luck. Fox

 
Sponsors Lightbulb
   
Old 03-28-2004, 02:10 PM   #3
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,380
hry33 HB Userhry33 HB User
Re: Effexor and Lamictal...I need some advice...Feeling down...help!

effexor is an antidepressant and thses meds sometimes work for a while then stop or occasionally never work at all, they also sometimes reduce anxiety, maybe you should swap to another antidepressant, have you tried others in the past?

lamictal is an anticonvulsant, sometimes used for siezures or panic attacks, do you have these?

do you have a psych, maybe new meds are indicated for you

trazodone is also an antidepressant that sometimes sedates shortly after being taken and so is usd as a sleeping pill

 
Old 03-28-2004, 03:56 PM   #4
Senior Member
 
Join Date: Nov 2003
Posts: 118
Epiphany2003 HB User
Re: Effexor and Lamictal...I need some advice...Feeling down...help!

I feel exactly the same way. I've been depressed for years, used to cut, was anorexic and now am currently bulimic, recently diagnosed Bi Polar rapid cycling. My meds have been going round and round for what seems like forever now and I'm more down and out then before.

I recently started Lamictal (no experience with the others) and I am trying to be hopeful because it's suppose to be a great mood stabilizer with anti-depressant effects for bi polars who cycle on the depressive side more than are manic/hypo-manic. It takes a while to build up in the system so maybe give it a fair chance to help?? I dunno, I feel just as hopeless right now, so I don't have much advice.

Just last week I sat in therapy and balled to my therapist that I am sick of all the drugs my pdoc has me on and off of and they aren't helping. My therapist kindly reminded me that drugs cannot fix the problem, they can merely get us to a more stable place so we can look at the issues themselves and work on them to change. A lot easier said then done, yes.

I hope you start feeling a little better and a trip to your pdoc is in order. Remember drugs cannot fix everything, but when they are part of the problem (making you out of it, etc.) then someone needs to be changed.

Good luck!!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need Help Med Combo: Effexor/Prozac/Lamictal Anyone??? tony72 Bipolar Disorder 6 10-22-2007 02:26 PM
Those On Lamictal, Please Help! I'm Posting Again salty Bipolar Disorder 32 09-24-2007 02:47 PM
Effexor help PiercedChik Depression 14 09-07-2006 03:57 PM
Effexor XR quitters - help! (Long, sorry!) KimberlyV Depression 13 06-11-2006 05:58 PM
Withdrawing from Effexor...In need of help! AngelOfLight82 Obsessive Compulsive Disorder (OCD) 4 10-13-2005 09:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1162), MSJayhawk (992), Apollo123 (890), Titchou (827), janewhite1 (823), Gabriel (757), ladybud (744), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!